Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2000, 1:58 AM CST for Lawrence County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2000, 1:58 AM CST (07:58 UTC)
- Expired
- Feb 12, 2000, 2:30 AM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 2:15 AM CST | Hail 0.75 | Loretto, TN | Dime size hail reported just south of Loretto. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 120800 SVRBNA TNC099-120830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 158 AM CST SAT FEB 12 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 230 AM CST * AT 154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LORETTO...MOVING NORTHEAST 45 MPH. ONE OF THE BIGGEST THREATS FROM THIS STORM WILL PROBABLY BE LARGE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECASTx OFFICE IN NASHVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 8:50 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Feb 11, 8:50 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CST FRI FEB 11 2000 SHRA/TSRA ACTIVITY THIS EVE SET OFF BY OVERRUNNING PATTERN N OF STATIONARY FRONT...SHOWING UP BEST ON ETA LO LEVEL OMEGA FIELD...AND BNA SOUNDING. HEAVIEST RAIN...UP 3/4 TO 1 INCH...HAS BEEN FROM PARSONS TO COLUMBIA IN THE W. ETA PROGS OMEGA FEATURE TO MOVE NE W/ TIME AS IS CURRENT TREND. HOWEVER...MORE INDIVIDUAL CELLS ARE DEVLOPING OVER NE MS. TEMPS RANGE FROM UPPER 30S NW TO UPPER 40S SE. JUST HAD A REPORT OF SOME SMALL HAIL W/ CELLS IN NE MS AND SE WRN TN...WILL UPDATE SW ZONES TO INCLUDE THUNDER AND POSSIBLE SMALL HAIL. .BNA...NONE MAG
In the hours before
Local storm report, Feb 11, 11:20 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LEWISBURG TN 1 INCH HAIL
02/11/00 SUMNER REPORT BY SO
1055 PM NORMANDY TN 1 INCH HAIL
02/11/00 COFFEE 3 INCHES ON GROUND BY SO
GIRODOLocal storm report, Feb 11, 11:20 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LEWISBURG TN 1 INCH HAIL
02/11/00 MARSHALL REPORT BY SO
1055 PM NORMANDY TN 1 INCH HAIL
02/11/00 BEDFORD 3 INCHES ON GROUND BY SO
GIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:15 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 30 min |
| Feb 11, 10:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Feb 11, 10:50 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 30 min |
| Feb 12, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Feb 12, 2:57 AM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Feb 12, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.